U.S. doctors online nowAsk doctors free
United Kingdom
A female asked:

I had a medical abortion, it went well its been a month and my period has come on heavier than ever before soaking through tampons. is something wrong?

2 doctor answers2 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
Heavy period : There are multiple options. Hormonal treatments such as birth control pills, Progesterone treatments and the Mirena (levonorgestrel) iud are effective reversible treatments that will help many people. There is also a drug called Lysteda that contains no hormones which will help others. If you are done having children discuss the option of an endometrial ablation.
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Maybe not: If you are still experiencing heavy bleeding at the following period, it would by wise to get examined by an MD and make sure that the medial abortion removed all of the tissue that was present and none was left behind.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 8, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.